MAUDE Adverse Event Report: SYNTHES GMBH MATRIXRIB INTRAMEDULLARY SPLINT MED W/4; PLATE, FIXATION, BONE

SYNTHES GMBH MATRIXRIB INTRAMEDULLARY SPLINT MED W/4; PLATE, FIXATION, BONE
Model Number 04.501.011
Medical Device Problem Codes Device-Device Incompatibility (2919); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot : part number : 04.501.011s; lot number: 94p7876; manufacturing site: mezzovico; release to warehouse date: 22 mar 2021; expiration date: 01 mar 2031; a manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was an orif surgery for rib fracture performed on an unknown date.During surgery, after fixation with the products in question, cut-out was found.The surgeon tried to extract the screw, but the screw did not come out.Therefore, the screw was forcefully extracted from the body, and the splint and screw came out stuck together, and it became impossible to use them at other sites.After that, another plate was used to fix the fracture site.The surgery was completed successfully within 30 minutes delay.No further information is available.This complaint involves two (2) devices.This report is for one (1) matrixrib intramedullary splint med w/4.This is report 1 of 2 for complaint (b)(4).

Brand Name
MATRIXRIB INTRAMEDULLARY SPLINT MED W/4
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16159639
Report Number8030965-2023-00515
Device Sequence Number20709854
Product Code HRS
UDI-Device Identifier10887587017112
UDI-Public(01)10887587017112
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.501.011
Device Catalogue Number04.501.011S
Device Lot Number94P7876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCK SCREW ø2.9 SELF-TAP L8 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown